Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Could Nasal endoscopy cause third nerve palsy?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5848 Questions
Question
COULD NASAL ENDOSCOPY OR MEDICATION USED CAUSE 3RD NERVE PALSY? I HAD SCOPE DONE AND WITHIN HOURS HAD DOUBLE VISION THEN PTOSIS XXXX
Posted Sun, 23 Mar 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Chobufo Ditah 45 minutes later
Brief Answer: Yes Detailed Answer: Hi and thank you so much for this query. Sorry to hear about this ptosis. Given the timing of these symptoms, the procedure or the drugs used would most likely be at the origin of this. However, these symptoms should fade away sooner than later. This would most likely be a lesion outside the brain. For the meantime, put on protective glasses and get a solution to lubricate your eyes often. THis will protect them while you regain total control of your vision and the eyelid movements. If these symptoms should persist beyond 24hours, please seek medical examination to exclude any other possible cause. Because symptoms linked to this procedure or drugs would disappear very quickly or witness a remarkable decrease in the intensity of symptoms. I hope this helps. I wish you well. Feel free to ask for any more questions or clarification if need be. Dr. Ditah, MD
Above answer was peer-reviewed by
 
Follow-up: Could Nasal endoscopy cause third nerve palsy? 18 minutes later
I HAVE DOUBLE VISION IN LEFT EYE, PTSOIS HAS CLEARED ...TREATED AT WILLS EYE HOSP IN PHILA BEEN MONTHS NOW N DOUBLE VISION STILL PERSIST...HAD MRI NO LESION OR ANEURSYM I BELIEVE ITS FROM EITHER CIPRO OR NASAL ENDOSCOPY AND THOSE MEDICATIONS
 
 
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: This woud be very unlikley Detailed Answer: Hi and thanks for following up with me. It would have been very unlikely for this double vision to have been caused by any of these drugs or procedures that has lasted over several months. It is very rare and if at all the cause, then it is a very rare and not yet typically reported and/or observed complication. Double vision is caused by the eyes failing to focus identically on the same object. Have your eyes been checked by an optician? Have you had your eyes fields examined? I will suggest that you simply report double vision to another ophthalmologist in the area without making mention of it being caused by drugs so that he can address it independently and with no preconceived possible cause which may lead to bias and incomplete evaluation. I hope this helps. Let me know if there is something more you would like us to talk on. Thanks. I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor